Advertisement

Two exponential-type integrators for the “good” Boussinesq equation

  • Alexander Ostermann
  • Chunmei SuEmail author
Article
  • 37 Downloads

Abstract

We introduce two exponential-type integrators for the “good” Boussinesq equation. They are of orders one and two, respectively, and they require lower spatial regularity of the solution compared to classical exponential integrators. For the first integrator, we prove first-order convergence in \(H^r\) for solutions in \(H^{r+1}\) with \(r>1/2\). This new integrator even converges (with lower order) in \(H^r\) for solutions in \(H^r\), i.e., without any additional smoothness assumptions. For the second integrator, we prove second-order convergence in \(H^r\) for solutions in \(H^{r+3}\) with \(r>1/2\) and convergence in \(L^2\) for solutions in \(H^3\). Numerical results are reported to illustrate the established error estimates. The experiments clearly demonstrate that the new exponential-type integrators are favorable over classical exponential integrators for initial data with low regularity.

Mathematics Subject Classification

35Q40 35Q55 65M12 65M15 81Q05 

Notes

References

  1. 1.
    Baldi, P.: Periodic solutions of fully nonlinear autonomous equations of Benjamin–Ono type. Ann. Inst. H. Poincaré Anal. Non Linéaire 30, 33–77 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Baumstark, S., Schratz, K.: Uniformly accurate oscillatory integrators for the Klein–Gordon–Zakharov system from low- to high-plasma frequency regimes. SIAM J. Numer. Anal. 57, 429–457 (2019)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Baumstark, S., Faou, E., Schratz, K.: Uniformly accurate exponential-type integrators for Klein–Gordon equations with asymptotic convergence to the classical NLS splitting. Math. Comput. 87, 1227–1254 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bourgain, J.: Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. Geom. Funct. Anal. 3, 209–262 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Boussinesq, J.: Théorie des ondes et des remous qui se propagent le long d’un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond. J. Math. Pures Appl. 17, 55–108 (1872)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bratsos, A.: A second order numerical scheme for the solution of the one-dimensional Boussinesq equation. Numer. Algorithms 46, 45–58 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cheng, K., Feng, W., Gottlieb, S., Wang, C.: A Fourier pseudospectral method for the “good” Boussinesq equation with second-order temporal accuracy. Numer. Methods Partial Differ. Equ. 31, 202–224 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    De Frutos, J., Ortega, T., Sanz-Serna, J.M.: Pseudospectral method for the “good” Boussinesq equation. Math. Comput. 57, 109–122 (1991)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Dehghan, M., Salehi, R.: A meshless based numerical technique for traveling solitary wave solution of Boussinesq equation. Appl. Math. Model. 36, 1939–1956 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Deuflhard, P.: A study of extrapolation methods based on multistep schemes without parasitic solutions. Z. Angew. Math. Phys. 30, 177–189 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Fang, Y., Grillakis, M.: Existence and uniqueness for Boussinesq type equations on a circle. Commun. Partial Differ. Equ. 21, 1253–1277 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Farah, L.G.: Local solutions in Sobolev spaces with negative indices for the “good” Boussinesq equation. Commun. Partial Differ. Equ. 34, 52–73 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Farah, L.G., Scialom, M.: On the periodic “good” Boussinesq equation. Proc. Am. Math. Soc. 138, 953–964 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gautschi, W.: Numerical integration of ordinary differential equations based on trigonometric polynomials. Numer. Math. 3, 381–397 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hochbruck, M., Ostermann, A.: Exponential integrators. Acta Numer. 19, 209–286 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hofmanová, M., Schratz, K.: An exponential-type integrator for the KdV equation. Numer. Math. 136, 1117–1137 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Holden, H., Lubich, C., Risebro, N.: Operator splitting for partial differential equations with Burgers nonlinearity. Math. Comput. 82, 173–185 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kishimoto, N.: Sharp local well-posedness for the “good” Boussinesq equation. J. Differe. Equ. 254, 2393–2433 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Knöller, M., Ostermann, A., Schratz, K.: A Fourier integrator for the cubic nonlinear Schrödinger equation with rough initial data. arXiv:1807.01254 (2018)
  20. 20.
    Lubich, C.: On splitting methods for Schrödinger–Poisson and cubic nonlinear Schrödinger equations. Math. Comput. 77, 2141–2153 (2008)CrossRefzbMATHGoogle Scholar
  21. 21.
    Manoranjan, V.S., Mitchell, A., Morris, J.L.: Numerical solutions of the good Boussinesq equation. SIAM J. Sci. Comput. 5, 946–957 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Manoranjan, V.S., Ortega, T., Sanz-Serna, J.M.: Soliton and antisoliton interactions in the “good” Boussinesq equation. J. Math. Phys. 29, 1964–1968 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Oh, S., Stefanov, A.: Improved local well-posedness for the periodic “good” Boussinesq equation. J. Differ. Equ. 254, 4047–4065 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Ortega, T., Sanz-Serna, J.M.: Nonlinear stability and convergence of finite-difference methods for the “good” Boussinesq equation. Numer. Math. 58, 215–229 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ostermann, A., Schratz, K.: Low regularity exponential-type integrators for semilinear Schrödinger equations. Found. Comput. Math. 18, 731–755 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Wang, H., Esfahani, A.: Well-posedness for the Cauchy problem associated to a periodic Boussinesq equation. Nonlinear Anal. 89, 267–275 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Yan, J., Zhang, Z.: New energy-preserving schemes using Hamiltonian boundary value and Fourier pseudospectral methods for the numerical solution of the “good” Boussinesq equation. Comput. Phys. Commun. 201, 33–42 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Zhang, C., Wang, H., Huang, J., Wang, C., Yue, X.: A second order operator splitting numerical scheme for the “good” Boussinesq equation. Appl. Numer. Math. 119, 179–193 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Zhang, C., Huang, J., Wang, C., Yue, X.: On the operator splitting and integral equation preconditioned deferred correction methods for the “good” Boussinesq equation. J. Sci. Comput. 75, 687–712 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Zhao, X.: On error estimates of an exponential wave integrator sine pseudospectral method for the Klein–Gordon–Zakharov system. Numer. Methods Partial Differ. Equ. 32, 266–291 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of InnsbruckInnsbruckAustria
  2. 2.Zentrum MathematikTechnische Universität MünchenGarching bei MünchenGermany

Personalised recommendations